| Catalog Number |
225361 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/24/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received and forwarded to the supplier for evaluation.The device was visually inspected.The active tip shows signs of activation.There is evidence of melting at the proximal end of the manifold surrounding the return brace.There are also cracks visible in the ceramic.The remainder of the device appeared to be in a used but good condition.There is evidence of melting at the proximal section of the manifold and return brace melting between 3 - 7 o'clock positions of the tip.Functional testing not carried out due to device condition.The root cause of this event has been reviewed against the supplier risk analysis and is consistent with the expected outcome of such an event.This complaint can be confirmed.A manufacturer corrective action preventive action investigation has been initiated to investigate this issue further in an effort to determine root cause and to identify appropriate corrective actions.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed one other similar complaint for this lot of devices that were released to distribution.Corrective actions to be identified through corrective action preventive action, if a root cause is found then appropriate corrective actions will be identified and implemented accordingly; there are none to be implemented at this time.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
Event or Problem Description
It was reported that right after the surgeon started using the suction electrode, the patient¿s body twitched.Because the surgeon became anxious about short circuit, he replaced it with a new lps.After the replacement, no twitch was recognized.The hand piece has been in use for approximately five times.